Alert archive / Tennessee / Tornado Warnings in 2007
Tornado Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Nov 21, 2007, 6:52 PM CST for Henry County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2007, 6:52 PM CST (00:52 UTC)
- Expired
- Nov 21, 2007, 7:30 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Henry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 7:15 PM CST | TSTM WND DMG | 8 Ne Paris, TN | POWERLINES DOWN ON BUCHANNON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 5:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 220052
TORMEG
TNC079-220130-
/O.NEW.KMEG.TO.W.0019.071122T0052Z-071122T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 730 PM CST
* AT 652 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR COTTAGE GROVE...OR
ABOUT 10 MILES WEST OF PARIS...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURYEAR..
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3648 8803 3643 8803 3640 8800 3636 8800
3635 8806 3629 8809 3625 8852 3644 8851
3651 8809
TIME...MOT...LOC 0052Z 260DEG 33KT 3635 8844
$$2 follow-up statements
000
WWUS54 KMEG 220112
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
711 PM CST WED NOV 21 2007
TNC079-220130-
/O.CON.KMEG.TO.W.0019.000000T0000Z-071122T0130Z/
HENRY TN-
711 PM CST WED NOV 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTHERN
HENRY COUNTY...
AT 711 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF
PARIS...MOVING EAST AT 35 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3648 8803 3643 8803 3640 8800 3636 8800
3635 8806 3629 8809 3625 8852 3644 8851
3651 8809
TIME...MOT...LOC 0111Z 260DEG 33KT 3638 8823
$$000
WWUS54 KMEG 220129
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CST WED NOV 21 2007
TNC079-220139-
/O.EXP.KMEG.TO.W.0019.000000T0000Z-071122T0130Z/
HENRY TN-
729 PM CST WED NOV 21 2007
...THE TORNADO WARNING FOR NORTHERN HENRY COUNTY WILL EXPIRE AT 730
PM CST...
AT 729 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE.
.A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.
LAT...LON 3648 8803 3643 8803 3640 8800 3636 8800
3635 8806 3629 8809 3625 8852 3644 8851
3651 8809
TIME...MOT...LOC 0129Z 260DEG 33KT 3641 8803
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Nov 21, 3:29 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 21, 3:29 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 329 PM CST WED NOV 21 2007 .DISCUSSION... STRONG SURFACE FRONT CONTINUES TO MAKE PROGRESS TOWARD THE MID SOUTH. AT 20Z THE FRONT EXTENDED SOUTH FROM SPRINGFIELD IL TO DALTON AR TO HOT SPRINGS TO TYLER TO WACO. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE MOIST AIR ALONG AND AHEAD OF THE FRONT THROUGH THIS AFTERNOON AND INTO TONIGHT. ADDITIONAL THUNDERSTORMS...SOME POSSIBLY SEVERE WILL CONTINUE THROUGH THE FIRST HALF OF THE NIGHT. STORMS SHOULD SPREAD FROM NORTHWEST TO SOUTHEAST. EXPECT THE SEVERE THREAT TO DIMINISH AFTER SUNSET FOR MOST AREAS AS INSTABILITY WEAKENS. MUCH COOLER AND DRIER AIR WILL FILTER INTO THE AREA THANKSGIVING DAY. SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER ACROSS THE AREA THROUGH FRIDAY. ADDITIONAL RAIN WILL MOVE INTO THE FORECAST AREA SATURDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. PERHAPS A BREAK IN THE RAIN ON SATURDAY NIGHT BEFORE CHANCES OF RAINFALL MOVES BACK INTO THE REGION SUNDAY NIGHT INTO MONDAY. THIS SYSTEM COULD PRODUCE A LOT OF RAIN FOR THE REGION. AT THIS TIME...TEMPERATURE PROFILES LOOK TOO WARM FOR MENTION OF ANY WINTRY PRECIPITATION BUT COULD BE WATCHED IN FUTURE FORECASTS. EARLY NEXT WEEK COOLER AND DRIER AIR WILL FILTER INTO THE REGION PROVIDING RAIN FREE DAYS THROUGH NEXT WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 42 48 34 46 / 90 10 10 10 MKL 41 47 29 44 / 90 10 10 10 JBR 37 47 29 45 / 70 10 10 10 TUP 44 51 34 47 / 100 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, Nov 21, 4:41 AM CST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 441 AM CST WED NOV 21 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 441 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH LATE THIS AFTERNOON AND THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS MORNING. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL IMPACT THE MID SOUTH THROUGH MIDDAY. WITH ONLY LIMITED INSTABILITY IN PLACE...EXPECT THESE STORMS TO REMAIN BELOW SEVERE LIMITS. A STRONG COLD FRONT WILL MOVE ACROSS THE MID SOUTH LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL REDEVELOP ALONG AND JUST AHEAD OF THE FRONT. MODEST INSTABILITY AND STRENGTHEN WIND FIELDS WILL ALLOW FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. LARGE HAIL MAY ALSO OCCUR WITH THE MOST INTENSE STORMS. THE BEST TIMING FOR SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM CST...ALONG AND JUST OUT AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, Nov 21, 3:27 PM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
327 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL MAYNARD 36.42N 90.90W
11/21/2007 E1.00 INCH RANDOLPH AR LAW ENFORCEMENT
HAIL VARYING BETWEEN PENNY SIZED AND QUARTER SIZED.
&&
TLSJR/JKTSpecial weather statement, Nov 21, 5:52 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 552 PM CST WED NOV 21 2007 ARZ027-028-036-220015- MISSISSIPPI AR-CRITTENDEN AR-POINSETT AR- 552 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TYRONZA AT 552 PM CST... MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF TURRELL AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 615 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Nov 21, 6:17 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL MARVELL 34.56N 90.91W
11/21/2007 E0.75 INCH PHILLIPS AR LAW ENFORCEMENT
&&
TLSJR/JKTSpecial weather statement, Nov 21, 6:17 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 617 PM CST WED NOV 21 2007 MSZ001-220115- DE SOTO MS- 617 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... DESOTO COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF LAKE CORMORANT AT 617 PM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DESOTO COUNTY...INCLUDING THE CITIES OF HERNANDO...HORN LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 715 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Nov 21, 6:22 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 622 PM CST WED NOV 21 2007 TNZ048-050-051-220045- CROCKETT TN-LAUDERDALE TN-HAYWOOD TN- 622 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF FORKED DEER AT 622 PM CST...MOVING EAST AT 45 MPH. PEOPLE IN CROCKETT...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING THE CITIES OF BROWNSVILLE AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Nov 21, 6:44 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CST WED NOV 21 2007 TNZ088-089-220145- FAYETTE TN-SHELBY TN- 644 PM CST WED NOV 21 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF SOUTHEAST MEMPHIS AT 644 PM CST...MOVING EAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MIDTOWN MEMPHIS AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 745 PM CST. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 6:05 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 40 min |
| Nov 21, 6:12 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Weakley | 48 min |
| Nov 21, 6:34 PM CST | Severe Thunderstorm Warning | MEG | Henry | 41 min |
| Nov 21, 7:21 PM CST | Severe Thunderstorm Warning | MEG | Chester, Henderson, Madison | 39 min |
Nearby
Tornado Warnings in Tennessee, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.